Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 11, 2006, 6:48 PM CDT for Fulton County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2006, 6:48 PM CDT (23:48 UTC)
- Expired
- Sep 11, 2006, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 7:30 PM CDT | HEAVY RAIN 2.96 | Lewistown, IL | THE EVENING STORM HAS PRODUCED 2.96 INCHES OF RAINFALL IN LEWISTOWN AS REPORTED BY THE OFFICIAL COOP OBSERVER IN LEWISTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 112352 FFWILX ILC057-120245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 648 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 945 PM CDT. * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED 2 TO 4 INCHES OF RAIN SINCE 4 PM. THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 5 INCHES BY 8 PM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. AREAS NEARBY THE SHAW CREEK AREA SHOULD BE VERY CAUTIOUS NEAR THE CREEK AS THE MAJORITY OF RAINFALL HAS FALLEN IN AND NEAR THE SHAW CREEK BASIN. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANTON... LEWISTOWN...ASTORIA...CUBA...IPAVA...ST. DAVID AND VERMONT. SOME MINOR FLOODING HAS BEEN REPORTED ON THE STREETS OF LEWISTOWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4056 9043 4020 9044 4020 9022 4057 8989 $$ HJS
2 follow-up statements
000 WGUS73 KILX 120037 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 735 PM CDT MON SEP 11 2006 ILC057-120245- FULTON- 735 PM CDT MON SEP 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN FULTON COUNTY... AT 729 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE... ST. DAVID...LEWISTOWN...CUBA AND CANTON. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 10 PM. A COOPERATIVE OBSERVER HAS REPORTED 2.96 INCHES OF RAINFALL ALREADY IN THE TOWN OF LEWISTOWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4056 9043 4020 9044 4020 9022 4057 8989 $$ HJS
000 WGUS73 KILX 120239 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 937 PM CDT MON SEP 11 2006 ILC057-120247- FULTON- 937 PM CDT MON SEP 11 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT FOR SOUTHERN FULTON COUNTY... ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA THROUGH MIDNIGHT. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4056 9043 4020 9044 4020 9022 4057 8989 $$ HJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:29 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 11, 2:29 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT MON SEP 11 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY... MOST OF THE FORECAST ACTION FOR THIS SEVEN DAY PERIOD WILL BE IN THE FIRST 48 HOURS. EARLIER CONVECTION HAS MOVED MAINLY PAST THE AREA THIS AFTERNOON...WITH SKIES CLEARING OUT AND AIRMASS BECOMING UNSTABLE ONCE AGAIN. SURFACE LOW LIES JUST WEST OF QUINCY WITH A WARM FRONT EXTENDING EASTWARD ACROSS NORTH-CENTRAL ILLINOIS. VISIBLE SATELLITE IMAGERY IS SHOWING SOME TOWERING CUMULUS FORMING NEAR THE SURFACE LOW IN AN AIRMASS WITH TEMPERATURES RECOVERING INTO THE LOW AND MID 80S...YIELDING MIXED LAYER CAPES OF 1500 J/KG. EXPECT ANOTHER ROUND OF CONVECTION TO DEVELOP IN THIS AREA...WITH A FEW HAILERS POSSIBLE AS THEY MOVE NORTHEASTWARD INTO WEST-CENTRAL ILLINOIS. FURTHER EAST...EXTENSIVE CONVECTION HAS DEVELOPED ALONG THE OHIO RIVER VALLEY IN THE JUICIER AND UNCAPPED AIRMASS. THIS ACTIVITY WILL MOVE NORTHWARD AND OVERSPREAD OUR SOUTHEASTERN ZONES. FOR TONIGHT...WILL HAVE CATEGORICAL POPS OVER THE EAST AND LIKELYS OVER THE WEST WHERE COVERAGE MAY NOT BE AS EXTENSIVE AS IN THE EAST. THE SURFACE LOW WILL TRACK SLOWLY NORTHEASTWARD ACROSS ILLINOIS TONIGHT AND SHOULD BE LOCATED AROUND THE BLOOMINGTON AREA BY 12Z. PREFER THIS POSITION RATHER THAN THE FASTER NAM LOCATION OF SOUTHERN LAKE MICHIGAN BY 12Z. THE SLOWER SOLUTION BEST FITS THE GFS AND NGM MODELS. THE MAIN COLD FRONT WILL SWING EASTWARD TO THE SOUTH OF THE LOW AND PUSH INTO EASTERN ILLINOIS TOWARD MIDDAY. WITH THE AIRMASS REMAINING MOIST AND UNSTABLE OVER THERE...EXPECT THUNDERSTORMS TO INCREASE DURING THE AFTERNOON AS THE FRONT MOVES THROUGH. ONE FLY IN THE OINTMENT FOR STRONG STORMS MAY BE THE MORNING CONVECTION WHICH COULD OVERTURN THE AIRMASS AND KNOCK DOWN ANY POTENTIAL INSTABILITY FOR LATER ON. NEVERTHELESS...PRECIPITATION WILL BE LIKELY AND WILL CARRY 70 POPS IN THE EAST...WITH CHANCE POPS IN THE WEST. THE PRECIPITATION SHOULD BE TAPERING OFF FROM WEST TO EAST TUESDAY NIGHT AS THE LOW PRESSURE AND COLD FRONT MOVES INTO OHIO. THE NAM MODEL IS SHOWING SOME SHOWERS DEVELOPING WEDNESDAY IN THE COLD AIR BEHIND THE FRONT...BUT ANY REMAINING MOISTURE SHOULD BE SHALLOW AND DECREASING WITH TIME. IN ADDITION...Q-VECTOR FIELDS SHOW DEEP LAYER SUBSIDENCE OVERSPREADING ILLINOIS. WILL LEAVE A SLIGHT CHANCE POP OVER THE EASTERN COUNTIES WEDNESDAY MORNING...OTHERWISE IT SHOULD BE DRY AND COOLER. THE CENTER OF THE SURFACE RIDGE IS EXPECTED TO MOVE INTO CENTRAL ILLINOIS LATE WEDNESDAY NIGHT...SO THIS SHOULD BE THE COLDEST MORNING THIS WEEK WITH LOWS POSSIBLY GETTING INTO THE UPPER 40S IN THE NORTH. LONG TERM...FRIDAY THROUGH MONDAY... FOR THE PAST TWO DAYS THE EXTENDED GFS AND ECMWF HAVE BEEN IN DECENT AGREEMENT IN SWINGING THE NEXT COLD FRONT INTO THE MIDWEST LATE SUNDAY AND EARLY MONDAY. THERE SHOULD BE AT LEAST A COUPLE OF DAYS FOR THE AIRMASS TO RECOVER AHEAD OF THE SYSTEM...SO WILL INTRODUCE SOME CHANCE AND SLIGHT CHANCE POPS SUNDAY NIGHT AND MONDAY. WITH QUITE A BIT OF SUNSHINE FRIDAY THROUGH SUNDAY...TEMPERATURES WILL ONCE AGAIN REACH INTO THE LOWER TO MIDDLE 80S BY THE END OF THE WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Sep 11, 11:47 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1147 AM CDT MON SEP 11 2006 ILZ027>031-036>038-040>043-047>053-121100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1147 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF A WARM FRONT LIFTING NORTHWARD THROUGH THE REGION. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND SMALL HAIL BEING THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY FROM 3 PM THROUGH 9 PM. ILZ044>046-054>057-061>063-066>068-071>073-121100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1147 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE VICINITY OF A WARM FRONT LIFTING NORTHWARD THROUGH THE REGION. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND SMALL HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONTAL WILL STRETCH ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS...AND SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. AT THIS TIME THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...MAINLY FROM 3 PM THROUGH 9 PM. BARNES
In the hours before
Local storm report, Sep 11, 6:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
617 PM CDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SMITHFIELD 40.47N 90.29W
09/11/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
1 INCH HAIL REPORTED NEAR ROUTE 95 IN SMITHFIELD.
0605 PM TSTM WND DMG BERNADOTTE 40.40N 90.32W
09/11/2006 FULTON IL EMERGENCY MNGR
LARGE TREE BLOWN OVER.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:32 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 38 min |
| Sep 11, 5:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 39 min |
| Sep 11, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 65 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.